MAUDE Adverse Event Report: ARTHREX, INC. LO-PRO SCRW TM SS 2.7X 18MMCORTEX; BONE FIXATION PLATE

ARTHREX, INC. LO-PRO SCRW TM SS 2.7X 18MMCORTEX; BONE FIXATION PLATE
Model Number LO-PRO SCRW TM SS 2.7X 18MMCORTEX
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Pain (1994)
Date of Event 08/14/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On (b)(6) 2024, it was reported by a sales representative via email that a patient underwent revision surgery due to pain.On (b)(6) 2023, the patient underwent surgery for an ankle fracture and syndesmosis repair.During the procedure, two ar-8730-36pt low profile screw, ti, 3.0 mm x 36 mm, cancellous, partially threaded, an ar-8827-18 low profile screw, 2.7 x 18 mm, cortex, an ar-8827-22 low profile screw, 2.7 x 22 mm, cortex, an ar-8973ds fibulock implant system, an ar-8973l-38-180 arthrex fibulock nail, 3.8 x 180 mm left, and an ar-8925ss syndesmosis tightrope xp, stainless steel were implanted.Post-operative, the patient started to experience pain.On (b)(6) 2024, revision surgery was performed to remove all the implants except for the ar-8973l-38-180 arthrex fibulock nail.During the removal of the implants, the distal end of the extraction tool of an ar-8973rk fibulock removal kit broke off after roughly 8 mallet strikes.Another ar-8973rk fibulock removal kit was opened, and the same thing occurred.The extraction tools broke, but no pieces were in the patient.The surgeon elected to close and finish the case with the nail still implanted and felt confident that the removed products would help with the patient¿s complaints.
 
Additional Manufacturer Narrative
Additional information: g3, h5, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to a patient-specific event.

Brand Name
LO-PRO SCRW TM SS 2.7X 18MMCORTEX
Common Device Name
BONE FIXATION PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20156936
Report Number1220246-2024-07414
Device Sequence Number4247729
Product Code HRS
UDI-Device Identifier00888867046771
UDI-Public00888867046771
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K141478
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberLO-PRO SCRW TM SS 2.7X 18MMCORTEX
Device Catalogue NumberAR-8827-18
Device Lot Number14932294
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2024
Supplement Date Received by Manufacturer06/09/2025
Initial Report FDA Received Date09/06/2024
Supplement Report FDA Received Date06/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown